Alert archive / Texas / Extreme Wind Warnings in 2017
Extreme Wind Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this extreme wind warning at Aug 25, 2017, 8:47 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 8:47 PM CDT (01:47 UTC)
- Expired
- Aug 25, 2017, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WFUS54 KCRP 260147
EWWCRP
TXC007-057-391-409-260445-
/O.NEW.KCRP.EW.W.0002.170826T0147Z-170826T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Corpus Christi TX
847 PM CDT FRI AUG 25 2017
The National Weather Service in Corpus Christi has issued a
* Extreme Wind Warning for...
Southwestern Calhoun County in south Texas...
Aransas County in south central Texas...
Eastern San Patricio County in south central Texas...
Central Refugio County in south central Texas...
* Until 1145 PM CDT
* At 846 PM CDT, National Weather Service Doppler radar indicated
extreme winds, associated with the eyewall of Hurricane Harvey,
were moving onshore near Bayside, or 8 miles northwest of Rockport.
the hurricane eyewall was drifting northwest. This is an extremely
dangerous and life-threatening situation!
* Locations impacted include...
Rockport, Port Aransas, Lamar, Ingleside, Aransas Pass, Gregory,
Ingleside On The Bay, Bayside, Palm Harbor, Key Allegro, Copano
Village, Holiday Beach, Aransas National Wildlife Refuge, Fulton
and Austwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.
&&
A tornado watch remains in effect until 200 AM CDT for south central
and south Texas.
LAT...LON 2823 9653 2807 9680 2786 9699 2769 9712
2772 9714 2784 9705 2783 9710 2783 9707
2782 9707 2780 9710 2774 9714 2773 9717
2784 9728 2816 9730 2836 9712 2841 9683
2833 9661
TIME...MOT...LOC 0146Z 180DEG 0KT 2812 9714
$$
CLRWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this extreme wind warning went out at Aug 25, 6:57 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 25, 6:57 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
657 PM CDT Fri Aug 25 2017
.DISCUSSION...
Update for 0Z Aviation
&&
.AVIATION...
Hurricane Harvey has been strengthening throughout the day as the
system nears the Middle Texas Coast. Harvey is now a Category 4
storm with landfall expected to occur shortly. With KALI, KCRP,
and KVCT out of service at this time, the TAFs were written to
show a generally worsening trend overnight and into Saturday
morning. At KLRD, VFR conditions prevail at the start of the
period. Added a TEMPO at 3Z as the outerbands of Harvey will
gradually spread across South Texas. MVFR condition prevail for
the remainder of the period.
Due to KALI, KCRP, and KVCT being non-operational, amendments will
only be made for KLRD.
&&
.PREVIOUS DISCUSSION... /Issued 432 PM CDT Fri Aug 25 2017/
DISCUSSION...
Harvey continues to affect the Coastal Bend, with several wind
reports at or above 60 mph. Expect conditions to continue to
worsen as Harvey makes landfall this evening. Conditions are
unlikely to significantly improve this weekend as the storm core
meanders along the Texas coast. Medium range models differ rather
strongly on the eventual disposition of Harvey, but catastrophic
rainfall is likely to continue well into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 85 75 85 75 / 90 80 70 60 70
Victoria 76 84 75 83 74 / 90 90 80 70 70
Laredo 77 90 76 89 73 / 50 60 40 40 40
Alice 75 87 75 86 74 / 90 70 70 60 70
Rockport 78 85 77 85 77 / 100 90 80 70 70
Cotulla 76 86 74 85 73 / 50 60 60 50 40
Kingsville 76 86 76 87 75 / 90 70 70 60 70
Navy Corpus 78 87 78 86 77 / 90 80 80 60 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
Nueces...Refugio...San Patricio...Victoria.
Flash Flood Watch through Monday morning For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Tropical Storm Warning For the following zones: Duval...
McMullen.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
TC/95...AVIATIONHazardous weather outlook, Aug 25, 6:09 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 609 AM CDT Fri Aug 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 609 AM CDT Fri Aug 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected today within the bands of Hurricane Harvey. Strong wind gusts in squalls will be possible over the coastal plains and coastal waters. Tornadoes or waterspouts will also be possible. Hurricane Harvey is expected to make landfall tonight along the Middle Texas coast. Very strong winds and dangerous flooding are anticipated along with very high storm surge. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Although Harvey will weaken, Harvey is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to move away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 25, 4:28 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HURRICANE CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST TO 64 KNOTS AT NAS CORPUS.
&&
TJLocal storm report, Aug 25, 5:25 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HURRICANE 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS 57 KNOTS WITH A PEAK GUST TO 68 KNOTS.
0500 PM HURRICANE 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS 51 KNOTS WITH A PEAK GUST TO 67 KNOTS.
0500 PM HURRICANE FULTON 28.07N 97.04W
08/25/2017 ARANSAS TX TRAINED SPOTTER
ROOF BEING PEELED BACK FROM RESTARAUNT.
&&
TJLocal storm report, Aug 25, 5:39 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HURRICANE CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX PUBLIC
TREES DOWN THROUGHOUT THE CITY. MANY AREAS WITHOUT POWER.
&&
TJLocal storm report, Aug 25, 6:15 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HURRICANE 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS 65 KNOTS GUST TO 78 KNOTS.
0600 PM HURRICANE CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX TRAINED SPOTTER
MICROWAVE DISH BLOWN OFF BUILDING DOWNTOWN. SHINGLE
DAMAGE AROUND TOWN.
&&
TJLocal storm report, Aug 25, 7:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HURRICANE CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX PUBLIC
SEVERAL REPORTS OF ROOFS BEING PEELED BACK AROUND CORPUS
AND ROCKPORT. TAKEN FROM SOCIAL MEDIA WITH THE HELP OF
THE NWS SAVI TEAM.
&&
TJLocal storm report, Aug 25, 7:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
738 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HURRICANE PORT ARANSAS 27.83N 97.08W
08/25/2017 NUECES TX PUBLIC
SIGNIFICANT DAMAGE TO THE ROOF OF A RESIDENCE IN PORT A.
ROOF COMPLETELY RMOVED. TAKEN FROM SOCIAL MEDIA WITH THE
HELP OF THE NWS SAVI TEAM.
&&
TJThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:55 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 8 hr |
| Aug 25, 11:46 PM CDT | Extreme Wind Warning | CRP | Aransas, Refugio, San Patricio | 119 min |
| Aug 26, 2:27 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio, Victoria | 5 hr |
| Aug 26, 2:31 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, Victoria | 5 hr |
| Aug 26, 10:54 AM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
| Aug 26, 1:07 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio | 6 hr |
| Aug 26, 2:02 PM CDT | Areal Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
Nearby
Extreme Wind Warnings in Texas, 2017Every extreme wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.